MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON VIVITY EXTENDED VISION UV ABSORBING IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON CLAREON VIVITY EXTENDED VISION UV ABSORBING IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Model Number CCWET0
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Blurred Vision (2137)
Date of Event 02/20/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The lens was returned submerged in a small glass specimen jar with a rubber stopper and screw top lid.The lens was removed from the liquid and allowed to air dry.Residue of viscoelastic was observed on the lens.The lens was cut into two portions with a serrated edged tool.The optic has additional splits from that damage into the optic material.The optic anterior has scratches observed between the optic center and optic edge.The anterior optic edge is nicked.Product history records were reviewed and documentation indicated the product met release criteria.Qualified associated products were used.The product investigation could not identify a root cause for the reported vision complaint.The explanted lens was returned cut into pieces with a serrated edged instrument.Additional lens damage was also observed.Each lens was subjected to a 100 percent assessment of the power and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.The power and resolution of the returned lens could not be re-evaluated due to the optic damage.An intra ocular lens (iol) exchange for a difference equal to or greater than two diopters, indicates the event may have more likely related to a calculation error.Based on the information provided, the event does not appear to be related to the product.The company lens 19.5 diopter (1.5 extended depth of focus) lens was exchanged for a non-company monofocal 22.25 diopter lens.Due to the exchange of a company extended depth of focus lens for a monofocal design with a difference in diopters from 19.5 to 22.25, this suggests that a monfocal lens design with a higher diopter may have been an improved choice for the patients vision needs.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A non-healthcare professional reported that following an intraocular lens (iol) implant procedure, the patient was unable to see tv or work on computer and terrible vision.The lens was exchanged for another lens model 02 months 09 days following the initial procedure.Clinical reason for explant was mentioned as mechanical complications.Additional information has been requested.

Brand Name
CLAREON VIVITY EXTENDED VISION UV ABSORBING IOL
Common Device Name
EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key21628481
Report Number1119421-2025-00714
Device Sequence Number12993110
Product Code POE
UDI-Device Identifier00380652405768
UDI-Public(01)00380652405768(17)280212(11)240214(10)15802919
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCCWET0
Device Catalogue NumberCCWET0.195
Device Lot Number15802919
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/13/2025
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/20/2025
Initial Report FDA Received Date03/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/14/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CLAREON MONARCH IV IOL DELIVERY SYSTEM, INJECTOR; DUOVISC VISCOELASTIC SYSTEM; MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D; UNSPECIFIED 0.12 FORCEPS
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Patient SexFemale